Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 264, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 12, 2001, 11:31 PM CDT for Milam County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 12, 2001, 11:31 PM CDT (04:31 UTC)
- Expired
- Oct 13, 2001, 12:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Milam County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 9:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
762 WUUS54 KFWD 130432 SVRFTW TXC331-130530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1131 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 1230 AM CDT * AT 1131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES WEST OF THORNDALE...MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS IN EXCESS OF 75 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3081 9739 3050 9715 3073 9662 3111 9687
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 10:15 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 12, 10:15 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1015 PM CDT FRI OCT 12 2001 UPDATED ZONES TO DROP TORNADO WATCH THAT EXPIRED AT 10 PM. INCREASED WIND SPEEDS WITH FROPA. .FWD...CAUTION ON AREA LAKES AFTER FROPA. 59
In the hours before
Local storm report, Oct 12, 5:38 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
538 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0534 PM SIDNEY TX 1 INCH HAIL
10/12/01 COMANCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 12, 6:57 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 5 NW GRAFORD TX .88 INCH HAIL
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 12, 7:07 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PRIDDY TX .75 INCH HAIL
10/12/01 MILLS REPORTED BY FIRE AND
RESCUE.Local storm report, Oct 12, 9:25 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0648 PM 2 NW GRAFORD TX 60 MPH TSTM GUST
10/12/01 PALO PINTO REPORTED BY HAM RADIO
OPERATOR.
0720 PM VINEYARD TX 70 MPH TSTM GUST
10/12/01 JACK HAM REPORTED
0748 PM HAMILTON TX .88 INCH HAIL
10/12/01 HAMILTON REPORTED BY HAMILTON
PD. .
0756 PM DECATUR TX TORNADO
10/12/01 WISE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
EXTENSIVE DAMAGE WITH
HOMES DEMOLISHED AND A
MAJOR GAS LINE SEVERED
0800 PM DECATUR TX TORNADO
10/12/01 WISE REPORTED BY HAM RADIO
OPERATOR. EXTENSIVE
DAMAGE AROUND HOSPITAL
AND LIPSEY ADDITION IN
SOUTH DECATUR
0843 PM VALLEY VIEW TX 1.25 INCH HAIL
10/12/01 COOKE EMERGENCY MANAGEMENT
REPORTED NEAR HWY 922
AND FM 2848. ALSO
REPORTED 65 MPH WINDS.
GOLFBALL HAIL ALSO
REPORTED IN SAME AREA
AT 2046L.Local storm report, Oct 12, 11:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1115 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM ITASCA TX MPH TSTM GUST
10/12/01 HILL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES DOWN IN
ITASCA.
1000 PM THE COLONY TX MPH TSTM GUST
10/12/01 DENTON REPORTED BY HAM RADIO
OPERATOR. 30 HOMES
DAMAGED ALONG WITH
NUMEROUS POWER LINES
DOWN. RED CROSS HAS
SET UP TEMPORARY
SHELTER IN AREA.
1004 PM VALLEY MILLS TX MPH TSTM GUST
10/12/01 MCLENNAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES DOWN, TREES
UPROOTED AND SEVERAL
HOMES DAMAGED.
1004 PM VALLEY MILLS TX MPH TSTM GUST
10/12/01 BOSQUE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
POWER LINES, TREES
UPROOTED AND HOMES
DAMAGED .
1027 PM GREENVILLE TX 1 INCH HAIL
10/12/01 HUNT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1050 PM BROOKSTON TX .75 INCH HAIL
10/12/01 LAMAR 15W OF PARIS. REPORT
RELAYED FROM DPS
SULPHUR SPRINGS VIA WFO
SHREVEPORT VThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:02 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 43 min |
| Oct 12, 7:22 PM CDT | Tornado Warning | FWD | Wise | 38 min |
| Oct 12, 7:50 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Somervell | 55 min |
| Oct 12, 7:56 PM CDT | Tornado Warning | FWD | Wise | 34 min |
| Oct 12, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 50 min |
| Oct 12, 8:12 PM CDT | Tornado Warning | FWD | Denton | 33 min |
| Oct 12, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 43 min |
| Oct 12, 8:22 PM CDT | Tornado Warning | FWD | Collin | 38 min |
| Oct 12, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 53 min |
| Oct 12, 8:50 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 25 min |
| Oct 12, 8:54 PM CDT | Tornado Warning | FWD | Grayson | 51 min |
| Oct 12, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Oct 12, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 61 min |
| Oct 12, 9:16 PM CDT | Tornado Warning | FWD | Bosque, McLennan | 29 min |
| Oct 12, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 64 min |
| Oct 12, 9:32 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| Oct 12, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 56 min |
| Oct 12, 9:40 PM CDT | Tornado Warning | FWD | Hill, McLennan | 50 min |
| Oct 12, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 48 min |
| Oct 12, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 42 min |
| Oct 12, 10:15 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 60 min |
| Oct 12, 10:30 PM CDT | Tornado Warning | FWD | Hill, Navarro | 45 min |
| Oct 12, 10:32 PM CDT | Tornado Warning | FWD | McLennan | 43 min |
| Oct 12, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 47 min |
| Oct 12, 11:33 PM CDT | Flash Flood Warning | FWD | Ellis, Hill, Navarro | 3 hr |
| Oct 12, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 42 min |
| Oct 13, 12:28 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 62 min |
| Oct 13, 12:34 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.